Alert archive / Ohio / Gale Warnings in 2019
Gale Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Feb 14, 2019, 3:06 PM EST. It took effect at Feb 15, 2019, 7:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 3:06 PM EST (20:06 UTC)
- In effect from
- Feb 15, 2019, 7:00 AM EST
- Expired
- Feb 15, 2019, 3:39 PM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
992 WHUS71 KCLE 142006 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 306 PM EST Thu Feb 14 2019 ...Cold Front Will Bring Gale Force Winds... .A cold front will move east across Lake Erie late tonight and Friday morning. The front will bring a brief period of minimal gale force winds for much of the day Friday. LEZ142>146-162>166-150415- /O.NEW.KCLE.GL.W.0006.190215T1200Z-190215T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- 306 PM EST Thu Feb 14 2019 ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 7 AM to 4 PM EST Friday. * WINDS...West to 35 knot gales with gusts up to 45 knots. * WAVES...Ice free areas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-147>149-167>169-150415- /O.NEW.KCLE.GL.W.0006.190215T1200Z-190216T0000Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 306 PM EST Thu Feb 14 2019 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 7 AM to 7 PM EST Friday. * WINDS...West to 35 knot gales with gusts up to 45 knots. * WAVES...Ice free areas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
233 WHUS71 KCLE 150224 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 924 PM EST Thu Feb 14 2019 ...Cold Front Will Bring Gale Force Winds... .A cold front will move east across Lake Erie late tonight and Friday morning. The front will bring gale force winds for much of the day Friday. LEZ142>146-162>166-151030- /O.CON.KCLE.GL.W.0006.190215T1200Z-190215T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- 924 PM EST Thu Feb 14 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY... * WINDS...West gales to 35 knots with gusts up to 45 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-147>149-167>169-151030- /O.CON.KCLE.GL.W.0006.190215T1200Z-190216T0000Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 924 PM EST Thu Feb 14 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... * WINDS...West gales to 35 knots with gusts up to 45 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
552 WHUS71 KCLE 150900 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EST Fri Feb 15 2019 ...Cold Front Will Bring Gale Force Winds... .A cold front entering the western basin of Lake Erie this morning will cross the lake by this afternoon. The front will bring gale force winds for much of the day Friday. LEZ142>146-162>166-151700- /O.CON.KCLE.GL.W.0006.190215T1200Z-190215T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- 400 AM EST Fri Feb 15 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WINDS...West 25 to 35 knots with gusts up to 45 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-147>149-167>169-151700- /O.CON.KCLE.GL.W.0006.190215T1200Z-190216T0000Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 400 AM EST Fri Feb 15 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...West 25 to 35 knots with gusts up to 45 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
397 WHUS71 KCLE 151508 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1008 AM EST Fri Feb 15 2019 ...Gale Force Winds Expected... .A cold front over Lake Erie will move east of the lake this afternoon. Gale force winds are expected through this afternoon and early evening. LEZ142>146-162>166-152100- /O.CON.KCLE.GL.W.0006.000000T0000Z-190215T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- 1008 AM EST Fri Feb 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...West to 35 knot gales. * WAVES...In ice free areas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-147>149-167>169-152315- /O.CON.KCLE.GL.W.0006.000000T0000Z-190216T0000Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1008 AM EST Fri Feb 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...West gales to 35 knots. * WAVES...In ice free areas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
311 WHUS71 KCLE 151707 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1207 PM EST Fri Feb 15 2019 ...Gale Force Winds Expected East Half of Lake Erie... .A cold front over Lake Erie will move east of the lake this afternoon. Gale force winds are expected through this afternoon and early evening. LEZ142>146-162>166-151815- /O.CAN.KCLE.GL.W.0006.000000T0000Z-190215T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- 1207 PM EST Fri Feb 15 2019 ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has cancelled the Gale Warning. Winds have diminished across the western half of Lake Erie and therefore the Gale Warning has been cancelled. $$ LEZ061-147>149-167>169-160000- /O.CON.KCLE.GL.W.0006.000000T0000Z-190216T0000Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1207 PM EST Fri Feb 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...West gales to 35 knots. * WAVES...In ice free areas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
725 WHUS71 KCLE 152039 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 339 PM EST Fri Feb 15 2019 LEZ061-147>149-167>169-152145- /O.CAN.KCLE.GL.W.0006.000000T0000Z-190216T0000Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 339 PM EST Fri Feb 15 2019 ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has cancelled the Gale Warning. Winds diminished on the eastern half of the lake and therefore the Gale Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Feb 14, 2:49 PM EST, 17 minutes earlier.
Area forecast discussion, Feb 14, 2:49 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
249 PM EST Thu Feb 14 2019
...Cold Front With Light Rain Late Tonight...Seasonable
Temperatures This Weekend...
.SYNOPSIS...
Low pressure will move northeast across the Great
Lakes into southeastern Canada tonight and move a cold front
east across the area late tonight. High pressure will then
extend across the Great Lakes to the upper Ohio Valley for
Friday and Saturday. Low pressure will skirt across the Ohio and
Tennessee Valleys early next week. Another low pressure system
will move across the region midweek.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
A strengthening area of low pressure will move from the Upper
Midwest through the Great Lakes into southeastern Canada
tonight. There will be a cold front moving through the area late
tonight. The increase pressure gradient and deepening low
pressure will cause winds to become gusty wind this evening and
overnight. Scattered rain showers will develop late tonight
with the main time frame between midnight and 8 am. Right behind
the front before the precip ends, there may be a brief change
over to light snow. No impactful accumulations are expected.
Scattered flurries will end from west to east during Friday
morning. Clouds will hang on for much of the day on Friday with
gusty westerly winds. There may be a little lake enhancement or
lake effect snow showers lingering in the primary Snowbelt area
of far NE Ohio and NW Pennsylvania through the evening hours.
Mainly quiet but cold weather is expected Friday night.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
Upper level ridge will build east across the area Saturday into
Saturday night. Meanwhile, an upper level low pressure system will
move east across the northern Plains states Sunday into Monday. The
upper level ridge will bring fair weather to the area Saturday and
Saturday night but more precipitation will move east into the region
with a surface low pressure system moving east across the northern
Ohio Valley region. This system will keep cold air in place to
support snow across the area during the day Sunday into Sunday night
and then tapering off across the area west to east on Monday.
Another weak upper level ridge will build east into the area with
associated surface high pressure on Monday. Temperatures will remain
nearly steady state through the period as no strong push of cold or
warm air advection will take place.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Broad upper level ridge will build east into the area with surface
high pressure Monday night into Tuesday. This will be the
dominating weather feature through Tuesday as another deep digging
upper level trough moves east into the local area. This trough will
force a southern low pressure system northeast from the Texas Gulf
Coast into the Ohio Valley by Wednesday night and northeast of the
area by Thursday. Some warm air advection will take place across
the area Wednesday into Thursday but the extent of this warming
trend could be limited depending on the exact track of the low. If
the low stays further west, then much warmer temperatures can be
expected compared to forecast temperatures. Then again, a further
east track will keep temperatures cooler. Will keep temperatures in
the middle 30s west and north and lower 40s southeast Wednesday
through Thursday. 30s across the area Tuesday. Lows in the 20s
through the period. Precipitation will start out as snow in the
colder air Tuesday night but could become mixed with rain Wednesday
mainly across the southeast. Then, back to all snow Wednesday
night.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
The main aviation concern with this update will be the gusty
winds increasing this afternoon through Friday morning
associated with a strong cold front passage. Winds will
increase to around 15 knots with gusts up to 20 to 25 knots for
all TAF sites. Winds will start out southerly and become
westerly with the passage of the front late tonight into early
Friday morning. VFR ceilings will gradually become MVFR late
this evening through Friday morning. Have included VCSH and a
tempo group with best timing for brief drops in visibility down
to 5sm with light rain late tonight.
OUTLOOK...Non-VFR lingering again Friday night. Non- VFR
lingering across NW PA into Saturday. Non-VFR possible again
Sunday and Monday.
&&
.MARINE...
A cold front will sweep east across the lake tonight and winds along
and ahead of the front will increase to gale force of 35 knots
toward morning. Gale force winds will diminish in the west half by
4 PM in the afternoon and then by 7 PM in the evening in the east
half of the lake. Otherwise, winds go light and variable Friday
night through Saturday night. A northeast flow develops Sunday with
the next storm system expected to affect the Great Lakes region from
the southwest. Eventually, winds diminish as the low pulls out to
the northeast on Monday and remain light and variable through
Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Warning from 7 AM to 4 PM EST Friday for LEZ142>146-
162>166.
Gale Warning from 7 AM to 7 PM EST Friday for LEZ147>149-
167>169.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Griffin
MARINE...LombardyHazardous weather outlook, Feb 14, 4:31 AM EST, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 431 AM EST Thu Feb 14 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151100- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 431 AM EST Thu Feb 14 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-151100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 431 AM EST Thu Feb 14 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. West gales are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:12 PM EST | River Flood Warning | CLE | Marion | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.